Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Reason for intermittent blood clots in urine? Had stone removed, stent removed from urethra tube

I have intermittent blood clots in my urine. There is never any pain. Sometimes the clots are cherry red and floot and other times darker in color and sink. I had a stone crushed and removed in July 2012. A stent was put in the uretha tube for about a week. Bleed like crazy for a couple of days once tube was removed and it cleared up. The intermittent episodes have been occuring for about three months. Three or four days without clots one or two days with clots.
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response

Thanks for writing to us.

As you have history of ureteric calculi,there could be a possibility of recurrent calculi or urinary tract infection.

Here are the few causes of macroscopic hematuria that should be ruled out:

The most common causes of hematuria are:
-Urinary tract infection
-Ureteric calculi with or without hydronephrosis
-Bladder stones
-Kidney stones or ureter stones
-Benign prostatic hyperplasia, in older men, especially those over 50
-Acute Glomerulonephritis

Do you have fever?Do you have any other symptoms like abdominal pain,burning micturation?
Do you have any other medical illness like renal calculi or diabetes,hypertension?What is your age ?
I would like to suggest USG KUB,urine examination for proteinuria,casts,WBCs,Morphology of RBCs.
This information could help to come to a conclusion.

Get a Nephrologist opinion for clinical correlation.

Hope this could help you.

Wish you good health.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor